Alert archive / West Virginia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 252, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 25, 2025, 2:25 PM EDT for Monongalia County, Wetzel County, West Virginia; Greene County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2025, 2:25 PM EDT (18:25 UTC)
- Expired
- Jul 25, 2025, 3:09 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Greene County, PA, Monongalia County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 82 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1327 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
748
WUUS51 KPBZ 251825
SVRPBZ
PAC059-WVC061-103-251945-
/O.NEW.KPBZ.SV.W.0252.250725T1825Z-250725T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
225 PM EDT Fri Jul 25 2025
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southern Greene County in southwestern Pennsylvania...
Northwestern Monongalia County in northern West Virginia...
Northeastern Wetzel County in northern West Virginia...
* Until 345 PM EDT.
* At 225 PM EDT, a severe thunderstorm was located 6 miles east of
Cameron, or 16 miles southwest of Waynesburg, moving east at 25
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
hail damage to roofs, siding, windows, and vehicles.
Expect wind damage to roofs, siding, and trees.
* Locations impacted include...
Granville, Hundred, Cassville, Rogersville, Bobtown, Nemacolin,
Aleppo, Blacksville, Spraggs, Mount Morris, New Freeport, Brave,
Pentress, Daybrook, Wana, Core, Wadestown, Osage and Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Continuous cloud to ground lightning is occurring with this storm.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3972 8051 3990 8047 3987 7993 3986 7992
3985 7993 3985 7994 3984 7994 3984 7992
3962 8001 3970 8052
TIME...MOT...LOC 1824Z 277DEG 20KT 3981 8046
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MLB5 follow-up statements
604
WWUS51 KPBZ 251831
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
231 PM EDT Fri Jul 25 2025
PAC059-WVC061-103-251945-
/O.CON.KPBZ.SV.W.0252.000000T0000Z-250725T1945Z/
Greene PA-Monongalia WV-Wetzel WV-
231 PM EDT Fri Jul 25 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHERN GREENE, NORTHWESTERN MONONGALIA AND NORTHEASTERN WETZEL
COUNTIES...
At 231 PM EDT, a severe thunderstorm was located 9 miles north of
Hundred, or 14 miles southwest of Waynesburg, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Department of Highways reported numerous trees down
across Marshall County with this storm.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
Locations impacted include...
Granville, Hundred, Cassville, Rogersville, Bobtown, Nemacolin,
Aleppo, Blacksville, Spraggs, Mount Morris, New Freeport, Brave,
Pentress, Daybrook, Wana, Core, Wadestown, Osage and Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced damaging winds and is capable of
producing large hail.
Continuous cloud to ground lightning is occurring with this storm.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3972 8051 3990 8047 3987 7993 3986 7992
3985 7993 3985 7994 3984 7994 3984 7992
3962 8001 3970 8052
TIME...MOT...LOC 1825Z 277DEG 20KT 3981 8045
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
MLB548
WWUS51 KPBZ 251840
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
240 PM EDT Fri Jul 25 2025
PAC059-WVC061-103-251945-
/O.CON.KPBZ.SV.W.0252.000000T0000Z-250725T1945Z/
Greene PA-Monongalia WV-Wetzel WV-
240 PM EDT Fri Jul 25 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHERN GREENE, NORTHWESTERN MONONGALIA AND NORTHEASTERN WETZEL
COUNTIES...
At 240 PM EDT, a severe thunderstorm was located 10 miles northeast
of Hundred, or 11 miles southwest of Waynesburg, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Department of Highways reported numerous trees down
across Marshall County.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Star City, Granville, Hundred, Cassville, Rogersville, Bobtown,
Nemacolin, Aleppo, Blacksville, Spraggs, Mount Morris, New
Freeport, Pentress, Brave, Daybrook, Wana, Core, Wadestown and
Osage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced damaging winds and is capable of
producing large hail.
Continuous cloud to ground lightning is occurring with this storm.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3969 8048 3990 8043 3987 7993 3986 7992
3985 7993 3985 7994 3984 7994 3984 7992
3983 7992 3962 8001
TIME...MOT...LOC 1831Z 277DEG 20KT 3980 8041
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
MLB218
WWUS51 KPBZ 251849
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
249 PM EDT Fri Jul 25 2025
PAC059-WVC061-103-251945-
/O.CON.KPBZ.SV.W.0252.000000T0000Z-250725T1945Z/
Greene PA-Monongalia WV-Wetzel WV-
249 PM EDT Fri Jul 25 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHERN GREENE, NORTHWESTERN MONONGALIA AND NORTHEASTERN WETZEL
COUNTIES...
At 249 PM EDT, a severe thunderstorm was located 9 miles southwest
of Waynesburg, moving east at 25 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Department of Highways reported numerous trees down
across Marshall County with this storm.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Star City, Granville, Cassville, Rogersville, Bobtown, Nemacolin,
Blacksville, Spraggs, Mount Morris, New Freeport, Pentress, Brave,
Daybrook, Core, Wana, Wadestown and Osage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced damaging winds.
Continuous cloud to ground lightning is occurring with this storm.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3974 8044 3974 8043 3977 8043 3977 8042
3981 8042 3990 8039 3987 7993 3986 7992
3984 7994 3984 7992 3983 7992 3962 8001
3969 8045
TIME...MOT...LOC 1840Z 277DEG 20KT 3980 8034
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
MLB576
WWUS51 KPBZ 251859
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
259 PM EDT Fri Jul 25 2025
WVC103-251909-
/O.CAN.KPBZ.SV.W.0252.000000T0000Z-250725T1945Z/
Wetzel WV-
259 PM EDT Fri Jul 25 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN WETZEL
COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. To report severe weather,
contact your nearest law enforcement agency. They will send your
report to the National Weather Service office.
&&
LAT...LON 3973 8039 3973 8038 3976 8038 3976 8037
3981 8036 3981 8035 3987 8033 3987 8032
3989 8031 3989 8028 3988 8028 3988 8025
3989 8026 3987 7993 3985 7993 3984 7994
3984 7992 3983 7992 3962 8001 3968 8039
TIME...MOT...LOC 1849Z 277DEG 20KT 3979 8028
$$
PAC059-WVC061-251945-
/O.CON.KPBZ.SV.W.0252.000000T0000Z-250725T1945Z/
Greene PA-Monongalia WV-
259 PM EDT Fri Jul 25 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN GREENE AND NORTHWESTERN MONONGALIA COUNTIES...
At 259 PM EDT, a severe thunderstorm was located 8 miles south of
Waynesburg, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Star City, Granville, Cassville, Rogersville, Bobtown, Nemacolin,
Blacksville, Spraggs, Mount Morris, Pentress, Core, Brave,
Daybrook, Wana, Osage and Wadestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3973 8039 3973 8038 3976 8038 3976 8037
3981 8036 3981 8035 3987 8033 3987 8032
3989 8031 3989 8028 3988 8028 3988 8025
3989 8026 3987 7993 3985 7993 3984 7994
3984 7992 3983 7992 3962 8001 3968 8039
TIME...MOT...LOC 1849Z 277DEG 20KT 3979 8028
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MLB571
WWUS51 KPBZ 251909
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
309 PM EDT Fri Jul 25 2025
PAC059-WVC061-251919-
/O.CAN.KPBZ.SV.W.0252.000000T0000Z-250725T1945Z/
Greene PA-Monongalia WV-
309 PM EDT Fri Jul 25 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN GREENE
AND NORTHWESTERN MONONGALIA COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office.
&&
LAT...LON 3973 8039 3973 8038 3976 8038 3976 8037
3981 8036 3981 8035 3987 8033 3987 8032
3989 8031 3989 8028 3988 8028 3988 8025
3989 8026 3987 7993 3985 7993 3984 7994
3984 7992 3983 7992 3962 8001 3968 8039
TIME...MOT...LOC 1859Z 277DEG 20KT 3978 8020
$$
MLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:43 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 25, 1:43 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 143 PM EDT Fri Jul 25 2025 .SYNOPSIS... Showers and thunderstorms return today as a cold front approaches and stalls across the region. Shower and thunderstorm chances then continue through Sunday as the front drifts across the area. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... KEY MESSAGES: - Showers and thunderstorms return - Locally heavy rainfall possible - Gusty wind possible in storms this afternoon --------------------------------------------------------------- A cluster of thunderstorms continues to track across SE OH, the WV Panhandle, and SW PA. Some increase in the 850mb flow, and elevated instability, should support this cluster as it moves east. The latest IR satellite shows cloud tops beginning to warm overall, so a gradual weakening trend is expected is it moves east. Otherwise, a shortwave trough, and its associated surface cold front, will track from the Midwest/Great Lakes region toward the Upper Ohio Valley region today. After the initial morning convection, expect showers/storms to increase in coverage through the day with the approach of the wave and surface front. The flow aloft is progged to be parallel with the surface front, keeping its sewd progress slow. Afternoon ML CAPE is progged to be 1000-1500 j/kg across areas north of PIT, with 1500-2000 j/kg from PIT swd. Model soundings indicate some dry mid level air initially, though increasing moisture should erode this dry layer quickly. Mid level flow does increase some, resulting in 30kt of 0-6km shear. This could result in some gusty wind with storms that become organized. PWATs are expected to range from 1.8 to 2.0 this afternoon, resulting in a locally heavy rain potential. At this time, the flow should be sufficient to keep storms moving, though any training could result in a localized flash flood potential. Very warm and humid conditions are expected to continue outside of any thunderstorms, with highs in the mid 80s to near 90 for much of the area. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... KEY MESSAGES: - Occasional showers and thunderstorms continue through Sunday - Locally Heavy Rainfall Possible ---------------------------------------------------------------- The front will stall across the region tonight, as a series of weak vort maxes move across the area in westerly flow aloft. Coverage of showers and thunderstorms is expected to decrease this evening as diurnal instability wanes, though elevated instability and the crossing disturbances will keep a few showers and storms in the forecast overnight. The flow aloft backs to the WSW on Saturday, ahead of another approaching shortwave trough. This should push the surface front back north as a warm front through the day. ML CAPE is progged to range from 1500-2000 j/kg for much of the area, with PWATS 1.8 - 1.9. Shear is expected to be similar to today. In general, the same pattern continues tomorrow with a locally heavy rain/flash flood potential, with some gusty wind possible in more organized storms. The shortwave will cross the Upper Ohio Valley region on Sunday, with additional showers and storms. The flow is progged to veer to the NW after its passage, which will drive the front south. Expect showers/storms to end Sunday night as the front exits and dissipates. && .LONG TERM /MONDAY THROUGH THURSDAY/... KEY MESSAGES: - Hot weather continues through mid week - Occasional shower/thunderstorm chances each day - Cooler and less humid by late week ------------------------------------------------------------------- Model ensembles indicate an upper high will be centered across the Plains/MS Valley region early in the week. The Upper Ohio Valley region is progged to be on the NE periphery of the high, with general NW flow aloft. Shortwaves embedded in this flow should result in occasional shower and thunderstorm chances through mid week as they cross the Upper Ohio Valley region. The high is expected to retrograde westward by mid to late week, with the northern CONUS in a more amplified flow, with a trough over the NE CONUS. A shortwave rotating through the main trough should result in shower and thunderstorm chances again on Thursday. Hot and humid weather is expected to continue through midweek, until the trough sets up across the NE CONUS. This should result in cooler and less humid weather returning to the region later in the week. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Thunderstorm coverage has increased on the gradient of highest instability from about ZZV-PIT-IDI. Have attempted to cover any impact to the terminals with a combination of PROB30s and TEMPOs through the afternoon. Brief degradation to low MVFR/IFR is anticipated in any passing storm. A few gusts exceeding 35kts are possible but confidence in impact at any terminal is not high enough for inclusion at this time. Coverage should diminish after sunset but some of the hi res models do keep some precip lingering in the vicinity of the stalled boundary. At this time won't mention the coverage as the bigger concern will be any fog development, particularly where the front stalls and moisture pools at the surface. Outlook... The front will stall across the area into the weekend maintaining daily precipitation and restriction chances peaking each afternoon. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...WM NEAR TERM...WM SHORT TERM...WM LONG TERM...WM AVIATION...34
Hazardous weather outlook, Jul 25, 2:12 AM EDT, 12 hours 13 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 212 AM EDT Fri Jul 25 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>514-260615- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 212 AM EDT Fri Jul 25 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Locally heavy rainfall is possible today, mainly this afternoon and evening, with showers and thunderstorms across the area. This could result in localized flash flooding, especially for areas that see repeated instances of thunderstorms. In addition, there is a Marginal Risk, or a level 1 out of 5, for severe thunderstorms this afternoon and early evening. Damaging wind gust is expected to be the main hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rainfall is possible Saturday and Sunday with showers and thunderstorms across the area. This could result in localized flash flooding, especially for areas that see repeated instances of thunderstorms. In addition, gusty wind is possible Saturday afternoon and evening in a few strong storms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 25, 11:42 AM EDT, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1142 AM EDT Fri Jul 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM Flash Flood 5 N Aleppo 39.89N 80.45W
07/25/2025 Greene PA Park/Forest Srvc
Minor flooding with 3.29 inches of rain as
of 8:45 AM.
&&
RACKLEYLocal storm report, Jul 25, 11:46 AM EDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
1146 AM EDT Fri Jul 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM Rain 5 N Aleppo 39.89N 80.45W
07/25/2025 M3.29 Inch Greene PA Park/Forest Srvc
&&
RACKLEYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:38 AM EDT | Flash Flood Warning | PBZ | Marshall | 3 hr |
| Jul 25, 1:57 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 48 min |
| Jul 25, 2:38 PM EDT | Flash Flood Warning | PBZ | Marshall | 3 hr |
| Jul 25, 3:47 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2025Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.